Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 134, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 29, 2002, 4:22 PM MDT for Guadalupe County, New Mexico. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2002, 4:22 PM MDT (22:22 UTC)
- Expired
- Jul 29, 2002, 5:15 PM MDT
- In force
- 53 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Guadalupe County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 4:38 PM MDT | Hail 0.75 | Dilia, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3217 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
905
WUUS55 KABQ 292222
SVRABQ
NMC019-292315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
421 PM MDT MON JUL 29 2002
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 515 PM MDT
* AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER DILIA...OR ABOUT 28 MILES NORTHWEST OF
SANTA ROSA...MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR SANTA ROSA AT 455 PM MDT
OVER PUERTO DE LUNA AT 505 PM MDT
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.
LAT...LON 3521 10470 3521 10526 3502 10527 3481 10527
3481 10458What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:10 PM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 29, 3:10 PM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD CCF NATIONAL WEATHER SERVICE ALBUQUERQUE NM 310 PM MDT MON JUL 29 2002 LAST NIGHTS AND THIS MORNINGS CONVECTION IN TEXAS HAS GENERATED A STRONG OUTFLOW BOUNDARY WHICH HAS BOLTED WEST INTO CENTRAL NM THIS AFTERNOON. WATER VAPOR IMAGERY AND MORNING ANALYSIS SHOWED A CIRCULATION FEATURE IN SONORA. THUNDERSTORMS HAVE FIRED ALONG OUTFLOW BOUNDARY AS IT HAS APPROACHED CENTRAL MOUNTAIN CHAIN. A SECONDARY BOUNDARY APPEARS TO BE FIRING JUST EAST OF THERE. HEAVY RAINS AND STRONG WINDS POSSIBLE. ANY THAT GET GOING FARTHER SOUTHWEST MAY CONTINUE A BIT LATER INTO THE NIGHT WITH SUPPORT FROM UPPER CIRCULATION. IN ANY EVENT...CANYON WINDS LOOK LIKE A GOOD BET BY EARLY EVENING AS STORMS DROP OVER WEST SIDE OF SANDIA MANZANOS AND WILL KEEP UP MENTION IN TEXT. WHERE SOUTHERN EDGE OF BOUNDARY HANGS UP WILL DETERMINE TUESDAYS BEST CHANCES. AT THIS TIME...EXPECT DEVELOPMENT NEAR BOUNDARY OVER SE AND TO A LESSER EXTENT...NEAR THE CENTRAL MOUNTAIN CHAIN TUESDAY AND WEDNESDAY AFTERNOON/EVENING. UPPER HIGH SHIFTS EAST ALLOWING MOISTURE TO STREAM UP FROM THE SOUTH THURDSAY AND FRIDAY. THIS SHOULD PROVIDE TSTM CHANCES TO MOST AREAS BEFORE HIGH BUILDS BACK OVER AREA DECREASING CHANCES FOR CONVECTION A BIT OVER THE WEEKEND. TEMPERATURES AFFECTED MOST IN THE SOUTHEAST NEXT COUPLE OF DAYS DUE TO CONVECTIVE TRENDS. NORTHEAST SHOULD FULLY RECOVER BY WED AFTER SLIGHTLY COOLER READINGS TUESDAY. ELSEWHERE...PERSISTENCE WILL REIGN IN THE SHORT TERM. INFLUX OF MOISTURE THU/FRI COULD SQUEEZE DIURNAL RANGE BEFORE BROADENING AGAIN OVER THE WEEKEND. ABQ BB 067/092 066/094 066 19102 SAF BB 058/088 058/089 056 19132 TCC BB 066/090 066/094 066 19323 .ABQ...NONE. KD
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:21 PM MDT | Flash Flood Warning | ABQ | Colfax | 84 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.